Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 242, NWS Indianapolis, IN

September 21, 20125 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 21, 2012, 6:21 PM EDT for 5 counties in Indiana. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2012, 6:21 PM EDT (22:21 UTC)
Expired
Sep 21, 2012, 7:00 PM EDT
In force
39 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, IN, Fountain County, IN, Hendricks County, IN, Montgomery County, IN, Parke County, IN

The radar

The Indianapolis radar (KIND), 54 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 6:42 PM EDTTSTM WND GST 65New Ross, INWIND GUSTS ESTIMATED TO 65 MPH ALONG WITH QUARTER SIZE HAIL.
Sep 21, 6:45 PM EDTTSTM WND DMG3 Nnw North Salem, INMULTIPLE 4-6 INCH DIAMETER TREE LIMBS DOWN AT CR 900 N AND CR 775 W. TIME ESTIMATED FROM RADAR.
Sep 21, 7:00 PM EDTHAIL 1North Salem, INALSO ESTIMATED WINDS AROUND 50 MPH. TIME ESTIMATED.
Sep 21, 7:06 PM EDTHAIL 1.75North Salem, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2528 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WUUS53 KIND 212221
SVRIND
INC011-045-063-107-121-212300-
/O.NEW.KIND.SV.W.0242.120921T2221Z-120921T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
621 PM EDT FRI SEP 21 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOONE COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
  NORTHWESTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  SOUTHERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  NORTHEASTERN PARKE COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 700 PM EDT

* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTHWEST OF CRAWFORDSVILLE...AND MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CRAWFORDSVILLE...
  NEW MARKET...
  LADOGA...
  NEW ROSS...
  NORTH SALEM...
  JAMESTOWN...
  ADVANCE...
  LIZTON...
  PITTSBORO...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 139 AND 140.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 37 AND 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4008 8716 4005 8647 3984 8646 3985 8669
      3987 8669 3987 8719
TIME...MOT...LOC 2221Z 274DEG 47KT 3998 8705
WIND...HAIL 60MPH 1.00IN

$$

RYAN
2 follow-up statements
221 
WWUS53 KIND 212232
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
632 PM EDT FRI SEP 21 2012

INC045-121-212242-
/O.CAN.KIND.SV.W.0242.000000T0000Z-120921T2300Z/
FOUNTAIN-PARKE-
632 PM EDT FRI SEP 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FOUNTAIN AND
NORTH CENTRAL PARKE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4008 8706 4005 8647 3984 8646 3985 8669
      3986 8669 3987 8670 3988 8708
TIME...MOT...LOC 2232Z 274DEG 47KT 3996 8686

$$

INC011-063-107-212300-
/O.CON.KIND.SV.W.0242.000000T0000Z-120921T2300Z/
BOONE-HENDRICKS-MONTGOMERY-
632 PM EDT FRI SEP 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BOONE...NORTHWESTERN HENDRICKS AND SOUTHERN MONTGOMERY COUNTIES UNTIL
700 PM EDT...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
SOUTH OF CRAWFORDSVILLE...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  LADOGA...NEW ROSS...NORTH SALEM...JAMESTOWN...ADVANCE...LIZTON AND
  PITTSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4008 8706 4005 8647 3984 8646 3985 8669
      3986 8669 3987 8670 3988 8708
TIME...MOT...LOC 2232Z 274DEG 47KT 3996 8686
WIND...HAIL 60MPH 1.00IN

$$

RYAN
350 
WWUS53 KIND 212239
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
639 PM EDT FRI SEP 21 2012

INC011-063-107-212300-
/O.CON.KIND.SV.W.0242.000000T0000Z-120921T2300Z/
BOONE-HENDRICKS-MONTGOMERY-
639 PM EDT FRI SEP 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BOONE...NORTHWESTERN HENDRICKS AND SOUTHEASTERN MONTGOMERY COUNTIES
UNTIL 700 PM EDT...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
MILES SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEW ROSS...NORTH SALEM...JAMESTOWN...ADVANCE...LIZTON AND
  PITTSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4007 8696 4005 8647 3984 8646 3985 8669
      3986 8669 3987 8674 3988 8699
TIME...MOT...LOC 2239Z 274DEG 47KT 3995 8674
WIND...HAIL 70MPH 1.00IN

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 4:13 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Sep 21, 4:13 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
413 PM EDT FRI SEP 21 2012

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 236 PM EDT FRI SEP 21 2012

A SURFACE WAVE IS EXPECTED TO RIDE ALONG A FRONTAL SYSTEM ACROSS
CENTRAL INDIANA THIS EVENING RESULTING IN SHOWERS AND ISOLATED
EVENING THUNDERSTORMS ESPECIALLY ACROSS NORTHEASTERN SECTIONS OF
CENTRAL INDIANA. IT WILL BE MUCH COOLER ON SATURDAY WITH A CHANCE OF
SHOWERS ACROSS THE NORTHERN HALF OF CENTRAL INDIANA AS AN UPPER WAVE
PASSES ACROSS NORTHERN INDIANA. THEN...EXPECT DRY WEATHER WITH MUCH
BELOW NORMAL TEMPERATURES THROUGH MONDAY AS HIGH PRESSURE BUILDS IN
FROM THE CANADIAN PRAIRIES. AFTERNOON TEMPERATURES ARE ONLY EXPECTED
TO REACH THE 60S. NORTHERN SECTIONS WILL ONLY SEE THE UPPER 50S
THROUGH SUNDAY. MEANWHILE AREAS AWAY FROM THE CITY SHOULD BOTTOM OUT
IN THE 30S SATURDAY NIGHT AND SUNDAY NIGHT. PATCHY FROST WILL BE
POSSIBLE ESPECIALLY SUNDAY NIGHT. THUNDERSTORM CHANCES WILL RETURN
BY MONDAY NIGHT AS A FRONT DROPS DOWN FROM THE NORTH. TEMPERATURES
WILL WARM BACK INTO THE 70S BY TUESDAY AS HIGH PRESSURE SHIFTS TO
THE EAST COAST ALLOWING RETURN FLOW FROM THE GULF OF MEXICO.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 150 PM EDT FRI SEP 21 2012

MAIN CHALLENGE TO THE NEAR TERM WILL BE POPS AND POTENTIAL FOR
SEVERE WEATHER AS A SURFACE WAVE SLIDES EAST ALONG A FRONTAL
BOUNDARY ACROSS CENTRAL INDIANA.

MODELS ARE IN PRETTY GOOD AGREEMENT ON BRINGING A 40 PLUS KNOT LOW
LEVEL JET INTO SOUTHERN INDIANA THIS EVENING. MODELS WERE ALSO
AGREEING ON STRONG ISENTROPIC LIFT ON THE 305K LEVEL WITH LOW
CONDENSATION PRESSURE DEFICITS ON THE COOL SIDE OF THE FRONT ACROSS
NORTHEASTERN PARTS OF OUR FORECAST AREA. 80 PLUS KNOT UPPER JET
ACROSS NORTHERN INDIANA MAY ALSO HELP THINGS ALONG. INSTABILITY
PROGS SHOWING SOME WEAK INSTABILITY AT 00Z...AND VISIBLE SATELLITE
TRENDS WERE SHOWING SOME BREAKS IN THE CLOUDS ACROSS ILLINOIS WITH
MID AND UPPER 50 DEW POINTS ADVECTING NORTH THERE. THIS COMBINED
WITH DEEP SPEED SHEAR AND 30 KNOT LOW LEVEL DIRECTIONAL SHEAR WOULD
LEND CREDENCE TO THE STORM PREDICTION CENTER DAY 1 SLIGHT RISK
ACROSS OUR WESTERN COUNTIES THIS AFTERNOON AND EVENING. THUS...WOULD
NOT BE TOO SURPRISED TO SEE AN ISOLATED TORNADO THERE.

HPC QPF LOOKS PRETTY GOOD WITH AROUND A HALF INCH ACROSS OUR
NORTHEAST TAPERING TO AROUND A QUARTER INCH ELSEWHERE. THE RAIN
SHOULD BE ENDING OVERNIGHT FROM SOUTHWEST TO NORTHEAST AS THE FRONT
MOVES AWAY AND A DRY SLOT MOVES IN FROM THE SOUTHWEST.

STRONG COLD ADVECTION AND DECREASING CLOUD COVER FAVORS THE
COOLER GFS MOS TONIGHT.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
ISSUED AT 150 PM EDT FRI SEP 21 2012

THE MAIN FOCUS OVER THE SHORT TERM WILL BE ON POPS ON SATURDAY ALONG
WITH TEMPERATURES...AND FROST POTENTIAL MAINLY SUNDAY OVERNIGHT.
MODELS ALL IN GOOD AGREEMENT ON PERSISTENT HUDSON BAY VORTEX WITH
UPPER WAVES DROPPING AROUND THE BASE OF THE ASSOCIATED TROUGH.
MODELS HAVE ONE SUCH WAVE MOVING TO NEAR SOUTH BEND BY 18Z SATURDAY
WITH A COMPACT AREA OF DEEPER MOISTURE ASSOCIATED WITH IT. THIS
SUGGESTS LIGHT QPF ACROSS OUR NORTH PER THE MODELS LOOKS GOOD. WILL
USE ALLBLEND. BY SATURDAY NIGHT...THERE SHOULD BE LITTLE CLOUD COVER
AS CANADIAN HIGH PRESSURE BUILDS IN. SUNDAY NIGHT WILL FIND THE
SURFACE HIGH NEAR LOUISVILLE WITH LIGHT TO CALM WINDS AND CLEAR
SKIES. THIS COULD ALLOW PATCHY FROST EXCEPT NEAR THE CITY.

MOS TEMPERATURES PRETTY CLOSE THROUGH THE PERIOD AND APPEARS
REASONABLE.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ISSUED AT 228 PM EDT FRI SEP 21 2012

SEVERAL WAVES WILL MOVE THROUGH THE MAIN FLOW...AN UPPER LEVEL
TROUGH...THROUGH MUCH OF THE LONG TERM. WHILE MODELS SHOW SOME
SLIGHT DIFFERENCES IN THE DETAILS...ALL SHOW A FRONT WILL MOVE INTO
CENTRAL INDIANA AND STALL OUT OVER THE AREA. THIS WILL KEEP CHANCES
FOR SHOWERS AND THUNDERSTORMS /DUE TO THE PRESENCE OF AT LEAST
ELEVATED INSTABILITY/ IN THE FORECAST FROM MONDAY NIGHT THROUGH
WEDNESDAY NIGHT. FROM THURSDAY ON THE MODELS SHOW MORE VARIABILITY.
0Z ECM SHOWS THE FRONT SLOWLY MOVING THROUGH THE AREA TUE AND WEDS
AND WASHING OUT SOUTH OF THE AREA ON THU WITH DRY WEATHER HERE AND
HIGH PRESSURE BUILDING IN. GFS ENSEMBLE AVERAGE SHOWS THE FRONT
STILL ACROSS THE AREA ON THURSDAY AND NOT SHOVED SOUTH UNTIL THU
NIGHT. 12Z GFS IS A LITTLE SLOWER THAN 0Z ECMWF AND ALSO BRINGS
ANOTHER WAVE UP FROM THE SOUTHWEST LATE THURSDAY NIGHT/FRIDAY
MORNING. WITH WIDE SPREAD IN THE ENSEMBLES FROM THURSDAY ON WILL
STICK WITH ALLBLEND AND KEEP SLIGHT CHANCES IN THE SOUTH DURING THAT
TIME.

AS FAR AS TEMPERATURES ARE CONCERNED WENT WITH ALLBLEND FOR HIGHS
GENERALLY IN THE UPPER 60S TO MIDDLE 70S UNTIL FRIDAY...BUT WOULD
NOT BE SURPRISED TO SEE A TIGHTER GRADIENT ACROSS THE AREA DEPENDING
ON WHERE THE FRONT SETS UP. ALLBLEND LOWS IN THE 50S LOOK GOOD WITH
SOME CLOUD COVER GIVEN THE FRONT.

&&

.AVIATION /DISCUSSION FOR THE 21/21Z TAF UPDATE/...
ISSUED AT 413 PM EDT FRI SEP 21 2012

NO ENORMOUS CHANGES REQUIRED TO TAFS. PREVIOUS DISCUSSION FOLLOWS.

ISSUED AT 120 AM EDT FRI SEP 21 2012

RAIN AND POTENTIAL FOR THUNDERSTORMS WILL IMPACT THE SITES THIS
EVENING AND TONIGHT. SHOULD SEE RAIN START TO DEVELOP AHEAD OF A LOW
THAT WAS CENTERED OVER THE MISSOURI/IOWA BORDER AT 17Z. EXPECTING TO
SEE RAIN START AT THE SITES AROUND 20-21Z. MODELS ARE SHOWING MOST
SIGNIFICANT LIFT ARRIVING AROUND 0Z AND EXPECT THE HEAVIEST RAINFALL
AMOUNTS THEN SO WILL USE A TEMPO GROUP FOR MVFR VISIBILITIES WITHIN
THE RAIN DURING THIS TIME. WITH SOME ELEVATED INSTABILITY OVER THE
SITES AND STRONG LIFT WILL INCLUDE A VCTS FOR ALL THE SITES THROUGH
THE EVENING BUT NO EXPLICIT THUNDER MENTION SINCE TIMING AND
PLACEMENT HAVE LOW CONFIDENCE AT THIS TIME. AFTER RAIN ENDS EXPECT
LOW MVFR CEILINGS TO HANG AROUND THROUGH THE NIGHT AND MVFR
VISIBILITIES TO DEVELOP. COULD BE POTENTIAL FOR IFR AS WELL IF
ENOUGH RAIN FALLS THIS EVENING. TOMORROW AFTERNOON LOOK FOR STRONG
WINDS FROM THE WEST NORTHWEST TO DEVELOP WITH GUSTS OF 30 KTS
POSSIBLE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....CP
AVIATION...CP/NIELD
Hazardous weather outlook, Sep 21, 3:02 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
302 PM EDT FRI SEP 21 2012

INZ040>042-048-049-056-057-064-065-071-072-221000-
MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-BARTHOLOMEW-
DECATUR-JACKSON-JENNINGS-
302 PM EDT FRI SEP 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS THIS
AFTERNOON AND EVENING. HOWEVER...SEVERE STORMS ARE NOT EXPECTED.

HAZARDS: ISOLATED LIGHTNING AND BRIEF HEAVY DOWNPOURS.

TIMING: AFTER 5 PM TO AROUND MIDNIGHT.

DISCUSSION: RAIN SHOWERS WITH ISOLATED THUNDER ARE EXPECTED LATE
THIS AFTERNOON AND THIS EVENING AS A COLD FRONT PUSHES ACROSS THE
AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: PATCHY FROST WILL BE POSSIBLE SUNDAY NIGHT AFTER
MIDNIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY NIGHT THROUGH
THROUGH FRIDAY ACROSS ALL OR PARTS OF CENTRAL INDIANA.

DISCUSSION: COLD HIGH PRESSURE WILL SETTLE OVER THE AREA ON
MONDAY MORNING LEADING TO CLEAR SKIES AND LIGHT WINDS. PATCHY
FROST WILL BE POSSIBLE. A COLD FRONT WILL BE IN THE AREA
MID TO LATE WEEK...WITH SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS
ALL OR PARTS OF CENTRAL INDIANA STARTING MONDAY NIGHT. SEVERE WEATHER
IS NOT EXPECTED AT THIS TIME. HOWEVER...LIGHTNING IS A THREAT FROM
ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>039-043>047-051>055-060>063-067>070-221000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-GREENE-MONROE-BROWN-KNOX-
DAVIESS-MARTIN-LAWRENCE-
302 PM EDT FRI SEP 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS THIS
AFTERNOON AND EVENING. ISOLATED SEVERE WEATHER IS POSSIBLE.

HAZARDS: HAIL...DAMAGING WINDS...BRIEF HEAVY DOWNPOURS AND
OCCASIONAL LIGHTNING ARE POSSIBLE...ALSO ISOLATED TORNADOES CAN
NOT BE RULED OUT.

TIMING: AFTER 4 PM TO AROUND MIDNIGHT.

DISCUSSION: RAIN SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON AND THIS EVENING AS A LOW PRESSURE CENTER
APPROACHES FROM THE WEST AND A COLD FRONT PUSHES ACROSS THE AREA.
WHILE INSTABILITY LOOKS TO BE FAIRLY WEAK...THE SHEAR ASSOCIATED
WITH THE APPROACHING SYSTEM MAY BE ENOUGH TO PRODUCE ISOLATED
CASES OF SEVERE WEATHER AHEAD OF THE COLD FRONT THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: PATCHY FROST WILL BE POSSIBLE SUNDAY NIGHT AFTER
MIDNIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY NIGHT THROUGH
THROUGH FRIDAY ACROSS ALL OR PARTS OF CENTRAL INDIANA.

DISCUSSION: COLD HIGH PRESSURE WILL SETTLE OVER THE AREA ON
MONDAY MORNING LEADING TO CLEAR SKIES AND LIGHT WINDS. PATCHY
FROST WILL BE POSSIBLE. A COLD FRONT WILL BE IN THE AREA
MID TO LATE WEEK...WITH SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS
ALL OR PARTS OF CENTRAL INDIANA STARTING MONDAY NIGHT. SEVERE WEATHER
IS NOT EXPECTED AT THIS TIME. HOWEVER...LIGHTNING IS A THREAT FROM
ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Special weather statement, Sep 21, 5:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
547 PM EDT FRI SEP 21 2012

INZ046-047-054-212215-
HENDRICKS-MARION-MORGAN-
547 PM EDT FRI SEP 21 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN HENDRICKS...SOUTHWESTERN
MARION AND NORTHERN MORGAN COUNTIES UNTIL 615 PM EDT...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF DANVILLE...OR 27 MILES WEST
OF INDIANAPOLIS...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING AND GUSTY WINDS.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MOORESVILLE...
  PLAINFIELD...
  CLAYTON...
  MONROVIA...
  CAMBY...
  INDIANAPOLIS INT'L AIRPORT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3977 8627 3963 8625 3961 8625 3955 8665
      3960 8666 3963 8664 3963 8669 3970 8669
TIME...MOT...LOC 2147Z 257DEG 35KT 3966 8658

RYAN
Special weather statement, Sep 21, 5:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
553 PM EDT FRI SEP 21 2012

INZ035-043-044-212230-
FOUNTAIN-PARKE-VERMILLION-
553 PM EDT FRI SEP 21 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN FOUNTAIN...NORTHERN
PARKE AND NORTHERN VERMILLION COUNTIES UNTIL 630 PM EDT...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF WESTVILLE...OR 10 MILES
SOUTH OF DANVILLE ILLINOIS...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CAYUGA...
  PERRYSVILLE...
  LODI...
  KINGMAN...
  YEDDO...
  TURKEY RUN STATE PARK...
  WALLACE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4011 8754 4010 8710 4000 8709 3987 8709
      3990 8754
TIME...MOT...LOC 2153Z 278DEG 29KT 4001 8750

RYAN
Local storm report, Sep 21, 6:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
612 PM EDT FRI SEP 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             1 N PLAINFIELD          39.71N  86.39W
09/21/2012  E0.25 INCH       HENDRICKS          IN   NWS EMPLOYEE

            PEA SIZE HAIL ENDED AT 609 PM.

&&

EVENT NUMBER IND1200746

HOMANN
Local storm report, Sep 21, 6:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
616 PM EDT FRI SEP 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             1 N PLAINFIELD          39.71N  86.39W
09/21/2012  E0.25 INCH       HENDRICKS          IN   NWS EMPLOYEE

            PEA SIZE HAIL ENDED AT 609 PM.

&&

CORRECTED EVENT TIME

EVENT NUMBER IND1200746

HOMANN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 5:47 PM EDTSpecial Weather StatementINDHendricks28 min
Sep 21, 5:53 PM EDTSpecial Weather StatementINDFountain37 min
Sep 21, 6:45 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hendricks, Marion, Montgomery, Putnam45 min
Sep 21, 7:07 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion38 min
Sep 21, 7:30 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Madison, Marion45 min
Sep 21, 7:32 PM EDTAreal Flood AdvisoryINDMarion118 min
Sep 21, 7:42 PM EDTSevere Thunderstorm WarningINDHancock, Johnson, Marion, Shelby33 min
Sep 21, 7:58 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Rush, Shelby47 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.